Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Taking micronor and period just started. Want to delay next period. What medicine to take?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5178 Questions
I have been taking micronor and my period has just started, but I am going on vacation in about 4wks and my period will be due to start again right when my vacation starts. is there anyway i can change my next period. should i stop my micronor for a week or so and then start again
Posted Sat, 14 Dec 2013 in Women's Health
Answered by Dr. Chobufo Ditah 56 minutes later
Brief Answer: Yes...See below. Detailed Answer: Hi and thanks for this query. Yes, you can stop and start it like a week later and this would still work just good for you. However, I will rather suggest that you avoid taking the last 7tablets in the pack leading to your period and start a new pack. This will prevent menses from starting and the guarantee that the pills can protect against pregnancy would still be valid. This would not be the same if you get to interrupt it. This is because you only bleed when taking the last 7tablets that in real sense do not contain any hormones that can affect the cycle. It is as a result of this withdrawal bleed that menses flow. In summary...Take your pills as advised. After day 21, start a new pack from day and this would ensure that your periods don't come as planned. Then you can continue as before and all would be safe. please, remember that pills do not protect against STDs and using protection during any intercourse should be strongly considered. i hope this helps. Please, feel free to ask for clarifications if in doubt. i wish you well. Thank you so much for using our services. Dr. Ditah, MD
Above answer was peer-reviewed by
Follow-up: Taking micronor and period just started. Want to delay next period. What medicine to take? 4 minutes later
but i thought micronor didn't contain sugar pills and all of the pills have hormones in them????
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Very unlikely Detailed Answer: Hi and thanks for following up with me. The conception and principle behind these pills is that the last 7pills do not generally contain any active ingredients. This is what guarantees bleeding when the last pills are being taken. This is the withdrawal effect. Please, you may want to read the pack to double check. Hope it helps. Thanks. Dr. Ditah, MD
Above answer was peer-reviewed by
Follow-up: Taking micronor and period just started. Want to delay next period. What medicine to take? 7 hours later
I have read the pack and micronor is a XXXXXXX pill that only contains progestin and that it is a pill you take every day at the same time and that all 28 days contain .35mg norethindone..........
Answered by Dr. Chobufo Ditah 8 hours later
Brief Answer: see below! Detailed Answer: Thank you so much for this follow up. I am very happy with the breadth and depth of information you have provided me. I mislabelled this product a combined oral contraceptive pill but that is wrong. It is clearly a progestin only pill and the above method would not clearly postpone your period as intially suggested. Thanks to your kind attention, I have been able to realise this. Please, to be on a safe side, I will suggest that we use another product to get this menses delayed. I will suggest that you use Primolut N. The recommended dosage is 1 tablet of Primolut N 2-3times daily for no longer than 10 to 14 days, beginning about 3 days before expected menstruation. Usually bleeding will occur 2 to 3 days after you stop taking the tablets. You would then choose when you want to stop taking it. This will mean that you would not have to change the way you take your micronor pills. I hope this helps. Thank you so much for your active input. I wish you well and please do not hesitate to come back with more related concerns if any arises. Thanks. Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor